Acrodermatitis enteropathica secondary to Crohn's disease

Dermatology. 1996;193(4):361-3. doi: 10.1159/000246296.

Abstract

A patient suffering from Crohn's disease (CD) presented with alopecia, eczematoid and psoriasiform lesions located on the extremities, around the orifices and at pressure points, suggesting acrodermatitis enteropathica. Lately, her inflammatory bowel disease had flared up with abdominal pain, diarrhea and weight loss related to a retroperitoneal abscess. Acrodermatitis enteropathica due to zinc deficiency is a well-known complication of CD. In our patient the etiological factors involved appeared to be multiple.

Publication types

  • Case Reports
  • Review

MeSH terms

  • Acrodermatitis / drug therapy
  • Acrodermatitis / etiology*
  • Acrodermatitis / pathology
  • Adult
  • Biopsy
  • Crohn Disease / complications*
  • Diagnosis, Differential
  • Female
  • Follow-Up Studies
  • Humans
  • Skin / pathology